MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number DXR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Halo (2227); Discomfort (2330); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the lens (iol) was explanted from the patient's left eye.The implanting doctor reported the patient was not completely happy with her vision after surgery over a four month period.There were no surgical complications.The clinic was trying to address the patient¿s pre-existing severe dry eye and corneal issues.The patient had a prior lasik surgery and has had episodes of dry eye over the years.The patient sought a second opinion from several local surgeons.A local surgeon explanted the jnj iol due to the patient experiencing blurry vision and halos.Reportedly, the symptoms were experienced soon after the implant.There were no complications such as capsule tear, vitrectomy or sutures.The patient is doing well.The explanted iol will not be returned to jnj as it was discarded by the doctor's office.No further information was provided.
 
Additional Manufacturer Narrative
Section a, patient information: a4, a5: information unknown/asku.Section b3 date of event: the exact date is unknown.It was reported soon after the implant.Section h6- health effect - clinical code: 4581, this code was used for the reported a pre-existing eye issue.Section h3-other (81): the device was not returned for evaluation as it was discarded.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information, however, it is not available.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: this is to correct the initial submission section h6, health effect - clinical code: should have included the code 2227 for halos.Field below is updated: h6, health effect - clinical code: 2227 - halos.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16820709
Report Number3012236936-2023-00838
Device Sequence Number7014792
Product Code POE
UDI-Device Identifier05050474761766
UDI-Public(01)05050474761766(17)250422
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/22/2025
Device Model NumberDXR00V
Device Catalogue NumberDXR00VU185
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by Manufacturer05/03/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date05/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/22/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale